MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX40015UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure, an attempt was made to use two resolute onyx rx coronary drug eluting stents to treat a non-tortuous, mildly calcified lesion exhibiting 90% stenosis located in the proximal left anterior descending (lad) artery.The devices were inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The devices did not pass through a previously deployed stent.Resistance was encountered when advancing the devices.Excessive force was used.It was reported that partial stent dislodgement occurred during removal following failed delivery.It was stated that the stents did not exit the guide catheter and they got stuck trying to go around the guide curve.There was two stents in the guide at the same time, trying to attempt a v stent.There was a 3.0 resolute onyx stent placed in the ostial ramus and an attempt was being made to deliver a 4.0 resolute onyx stent through the guide at the same time the 3.0 resolute onyx stent was there, however it wouldn¿t fit through the 6f jl35 launcher guide catheter.It was stated that the stents were successfully removed from the guide catheter as the stents were still partially attached onto the delivery balloon.The patient was reported to be alive with no injury.
 
Additional Manufacturer Narrative
Additional information the 6f jl35 launcher guide catheter was examined and flushed before use without any issue.No difficulties were noted when loading the devices onto the guidewire.It was noted that the launcher was used successfully with other devices prior to the difficulties occurring.There's no complaint or allegation against the 3.0 resolute onyx stent.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the stent had moved distally on the balloon and was not positioned on the balloon between the markerbands as per specifications.The proximal balloon fold was intact.It was not possible to see the distal balloon fold due to the positioning of the stent.Crimp impressions were visible on the exposed balloon surface.Deformation was evident to mid stent wrap, with the strut raised.Crystallised contrast was visible in the inflation lumen.The inner lumen patency was verified with a 0.015 inch mandrel.There was no other damage evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10193978
Report Number9612164-2020-02311
Device Sequence Number19586737
Product Code NIQ
UDI-Device Identifier00643169557161
UDI-Public00643169557161
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2021
Device Model NumberRONYX40015UX
Device Catalogue NumberRONYX40015UX
Device Lot Number0009869352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2020
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer06/25/2020
07/31/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date07/20/2020
08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1